Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 11, 2016, 7:21 PM CDT for Avoyelles Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 11, 2016, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
County Avoyelles Parish, LA
The radar
The Ft Polk radar (KPOE), 97 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3805 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151
WWUS84 KLCH 120021
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
721 PM CDT THU AUG 11 2016
LAZ029-033-120115-
ST. LANDRY LA-AVOYELLES LA-
721 PM CDT THU AUG 11 2016
...SPECIAL WEATHER STATEMENT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HESSMER TO NEAR BIG BEND TO NEAR FORT
ADAMS. MOVEMENT WAS SOUTHWEST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...SIMMESPORT...MELVILLE...MOREAUVILLE...
PALMETTO...MORROW...BORDELONVILLE...BAYOU CURRENT...COTTONPORT...
MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...BIG BEND...GOUDEAU...
GRAND PRAIRIE...BIG CANE...LEBEAU AND BROUILLETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3122 9199 3125 9196 3123 9192 3127 9195
3130 9191 3119 9168 3114 9172 3105 9172
3098 9180 3086 9182 3071 9173 3063 9174
3062 9221 3077 9217 3079 9221 3096 9228
3096 9221 3107 9223 3133 9208 3134 9203
TIME...MOT...LOC 0021Z 048DEG 30KT 3103 9210 3103 9180 3111 9149
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:39 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 3:39 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
339 PM CDT THU AUG 11 2016
.DISCUSSION...Low pressure in the vicinity of the south
Mississippi and Louisiana border will advance very slowly west
over the next several days. Occasional showers and thunderstorms
can be expected ahead of this system, and with its passage over
the forecast area late Saturday. A flash flood watch has been
issued for south and central Louisiana in effect into Saturday
evening. 4 to 8 inches of rainfall is expected across the watch area
with the higher rainfall totals forecast for the eastern portion
of the forecast area. Much of the region has been saturated by
rains over the last few days. The forecast amount of additional
rainfall will result in a very dangerous flash flood potential.
Flood watch is supported by anomalous high precipitable water
values. Morning LCH sounding was an impressive 2.55 inches
precipitable water. LIX up to 2.68 inches. These numbers are over
3 standard deviations above the norm and will be maintained area-
wide Friday into Saturday. Low/trof will advance west of the area
late Saturday and merge with in incoming continental trof.
Disturbances incoming around the southwest periphery of the
subtropical high will maintain respectable rain chances going into
the new week.
&&
.MARINE...A light to moderate onshore flow will continue over the
northwest gulf into the new week. Occasional showers and
thunderstorms will continue as low pressure over the north-central
gulf advances slowly west.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 89 75 84 / 50 80 80 70
LCH 80 90 78 86 / 50 70 80 70
LFT 77 85 76 84 / 70 80 80 70
BPT 80 92 78 88 / 40 40 50 70
&&
.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday evening for LAZ027>033-
041>045-052>055-073-074.
TX...None.
GM...None.
&&
PUBLIC...23Hazardous weather outlook, Aug 11, 4:09 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 PM CDT THU AUG 11 2016 LAZ027>033-041>045-052>055-073-074-122115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON- 409 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE REST OF THIS AFTERNOON AND TONIGHT. A LULL IN SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THE REST OF THIS AFTERNOON AND INTO THIS EVENING...WITH REDEVELOPMENT POSSIBLE LATE TONIGHT TOWARD EARLY FRIDAY OVER PARTS OF EAST AND SOUTH CENTRAL LOUISIANA. AREAL RAINFALL TOTALS OF ONE HALF TO AROUND ONE INCH ARE POSSIBLE OVER SOUTH CENTRAL LOUISIANA...WITH AMOUNTS TAPERING OFF TO THE NORTH AND WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY EVENING. RAINFALL IS EXPECTED TO BECOME MORE WIDESPREAD OVER EAST AND SOUTH CENTRAL LOUISIANA ON FRIDAY...AND THERE IS A MODERATE TO HIGH RISK OF EXCESSIVE RAINFALL ALONG AND EAST OF AN ALEXANDRIA TO JENNINGS LINE FRIDAY AND FRIDAY NIGHT. MEAN AREAL RAINFALL TOTALS IN THESE AREAS ARE EXPECTED TO AVERAGE FROM 3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WEST OF THIS LINE TO THE SABINE RIVER...WHERE THERE IS A MARGINAL TO SLIGHT RISK OF EXCESSIVE RAINFALL. ON SATURDAY...THE RISK OF HEAVY RAINFALL WILL SHIFT A BIT TO THE WEST...WITH AVERAGE AMOUNTS OF 1 TO 2 INCHES EXPECTED ACROSS EAST AND SOUTH CENTRAL LOUISIANA...AND 1 TO 3 INCHES ACROSS WEST CENTRAL AND SOUTHWEST LOUISIANA. TWO DAY RAINFALL AMOUNTS ACROSS LOUISIANA OVER THE FRIDAY AND SATURDAY PERIOD WILL RANGE FROM AROUND 4 INCHES NEAR THE SABINE RIVER TO AROUND 8 INCHES NEAR THE ATCHAFALAYA RIVER. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND INTO THE UPCOMING WORK WEEK...THOUGH RAIN CHANCES WILL REMAIN ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TXZ180-201-215-216-259>262-122115- TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- 409 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THE REST OF THIS AFTERNOON AND INTO THIS EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAINFALL IS EXPECTED TO BECOME MORE WIDESPREAD FRIDAY AND ESPECIALLY SATURDAY...WITH RAINFALL AMOUNTS ACROSS EAST TEXAS AVERAGING AROUND ONE HALF OF AN INCH FRIDAY AND FRIDAY NIGHT...AND 2 TO 3 INCHES SATURDAY AND SATURDAY NIGHT. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND INTO THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-122115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 409 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE GULF WATERS AND ADJACENT LAKES/BAYS THE REST OF THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER THE WATERS EAST OF CAMERON. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...WATERSPOUTS...AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY OVER THE GULF WATERS AND ADJACENT LAKES AND BAYS. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...WATERSPOUTS...AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE ARE POSSIBLE. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND INTO THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 13
In the hours before
Special weather statement, Aug 11, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
721 PM CDT THU AUG 11 2016
LAZ029-033-120115-
ST. LANDRY LA-AVOYELLES LA-
721 PM CDT THU AUG 11 2016
...SPECIAL WEATHER STATEMENT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HESSMER TO NEAR BIG BEND TO NEAR FORT
ADAMS. MOVEMENT WAS SOUTHWEST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARKSVILLE...BUNKIE...SIMMESPORT...MELVILLE...MOREAUVILLE...
PALMETTO...MORROW...BORDELONVILLE...BAYOU CURRENT...COTTONPORT...
MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...BIG BEND...GOUDEAU...
GRAND PRAIRIE...BIG CANE...LEBEAU AND BROUILLETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3122 9199 3125 9196 3123 9192 3127 9195
3130 9191 3119 9168 3114 9172 3105 9172
3098 9180 3086 9182 3071 9173 3063 9174
3062 9221 3077 9217 3079 9221 3096 9228
3096 9221 3107 9223 3133 9208 3134 9203
TIME...MOT...LOC 0021Z 048DEG 30KT 3103 9210 3103 9180 3111 9149
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:59 AM CDT | Areal Flood Advisory | LCH | Saint Landry | 2 hr |
| Aug 12, 5:35 AM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 115 min |
| Aug 12, 6:35 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 115 min |
| Aug 12, 6:56 AM CDT | Special Weather Statement | LCH | Lafayette | 64 min |
| Aug 12, 7:41 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 35 days |
| Aug 12, 8:24 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 6 hr |
| Aug 12, 10:12 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin | 5 hr |
| Aug 12, 10:38 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 14 days |
| Aug 12, 10:48 AM CDT | Flash Flood Warning | LCH | Evangeline, Lafayette, Saint Landry, Saint Martin | 3 hr |
| Aug 12, 11:16 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 5 hr |
| Aug 12, 2:12 PM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 2 more | 5 hr |
| Aug 12, 3:30 PM CDT | Areal Flood Advisory | LCH | Avoyelles | 2 hr |
| Aug 12, 4:07 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 6 hr |
| Aug 12, 4:21 PM CDT | Special Weather Statement | LCH | Rapides | 54 min |
| Aug 12, 4:57 PM CDT | Special Weather Statement | LCH | Rapides | 63 min |
| Aug 12, 5:24 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Rapides | 51 min |
| Aug 12, 5:37 PM CDT | Special Weather Statement | LCH | Vernon | 38 min |
| Aug 12, 5:52 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 38 min |
| Aug 12, 6:15 PM CDT | Special Weather Statement | LCH | Evangeline | 45 min |
| Aug 12, 6:24 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 66 min |
| Aug 12, 6:31 PM CDT | Special Weather Statement | LCH | Saint Landry | 59 min |
| Aug 12, 6:52 PM CDT | Small Craft Advisory | LCH | 36 hr |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.